Alert archive / Kansas / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 98, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at May 22, 1995, 10:43 PM CDT for Barber County, Pratt County, Kansas. It was in force for 47 min.
The area
The counties it named.
The facts
- Issued
- May 22, 1995, 10:43 PM CDT (03:43 UTC)
- Expired
- May 22, 1995, 11:30 PM CDT
- In force
- 47 min
- Issued by
- NWS Dodge City, KS
- Area
- Whole counties
Counties Barber County, KS, Pratt County, KS
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 3.7 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2320 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1113 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 244 m²/s²
- Significant tornado parameter
- 2.3
- Supercell composite
- 14.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KDDC 230346 SVRDDC KSC007-151-230430- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 1043 PM CDT MON MAY 22 1995 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1130 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN SOUTH CENTRAL KANSAS ...NORTHERN BARBER COUNTY...SOUTHERN PRATT COUNTY AT 1042 PM CDT RADAR INDICATED THE LEADING EDGE OF A SEVERE THUNDERSTORM 3 MILES SOUTH OF PRATT MOVING TOWARD THE SOUTHEAST AT 20 MILES PER HOUR. THIS STORM PRODUCED GOLFBALL-SIZED HAIL WEST OF CULLISON AND CONTINUES TO BE CAPABLE OF PRODUCING GOLFBALL-SIZED HAIL. THE STORM WILL APPROACH SAWYER AROUND 1055 AND ISABEL AROUND 1105 PM. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. 01
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 9:20 PM CDT, 1 hour 23 minutes earlier.
Area forecast discussion, May 22, 9:20 PM CDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 915 PM CDT MON MAY 22 1995 NOT MUCH TIME FOR DISCN. CLD FNT APPRS TO BE FM S OF HLC TO NR GCK AND INTO SWRN CORNER ST. HEAVIEST THUNDERSTORMS EXTND FROM NORTH OF GCK TO NEAR STAFFORD PRODUCING FLOODING RAFL AND STILL SOME SVR WX. FLASH FLOOD WATCH SHUD CONT FROM THESE AREAS TO THE SOUTH AND EAST TONGT. BIGGEST PRBLM APRS TO BE OVNT LOWS. THINK WE NEED TO DROP LOWS TNGT AS TMPS OVER NW KS/NERN COLO ARE INTO THE MID 40S AND GOOD NRLY WINDS SHOULD HELP ADVT TMPS INTO CWA TNGT. WILL KEEP MTN OF POPS WITH STG VORT MAX PUSHING OUT OF SWRN US TNGT AND TUE. GERARD
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 7:02 PM CDT | Severe Thunderstorm Warning | DDC | Edwards | 43 min |
| May 22, 7:15 PM CDT | Severe Thunderstorm Warning | DDC | Finney | 45 min |
| May 22, 7:21 PM CDT | Severe Thunderstorm Warning | DDC | Hodgeman | 54 min |
| May 22, 7:46 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Stafford | 44 min |
| May 22, 8:35 PM CDT | Severe Thunderstorm Warning | DDC | Pratt, Stafford | 40 min |
| May 22, 9:46 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Kiowa | 44 min |
| May 22, 10:04 PM CDT | Severe Thunderstorm Warning | DDC | Pratt | 41 min |
| May 22, 11:14 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Meade | 56 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.